MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EXPRT REVISION KNEE; INSERT, REVISION EXPRT, SZ C X 12MM, E-PLUS

ENCORE MEDICAL L.P. EXPRT REVISION KNEE; INSERT, REVISION EXPRT, SZ C X 12MM, E-PLUS
Model Number 315-0C-712
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to wound dehiscence.The previous surgery and the revision detailed in this investigation occurred over 1 month and 3 weeks apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on- going issues that are in need of review.The root cause of this complaint was a revision surgery due to wound dehiscence.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.There are many factors that may contribute to the event that are outside the control of djo surgical are inadequate soft tissue support, infection, lack of post-operative care, patient's non-compliance, excessive range of motion, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - patient was revised due to a wound dehiscence that possibly tracked to the joint.Irrigation and drainage was performed with antibiotics and a poly exchange.

Brand Name
EXPRT REVISION KNEE
Common Device Name
INSERT, REVISION EXPRT, SZ C X 12MM, E-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8875273
Report Number1644408-2019-00731
Device Sequence Number2119697
Product Code JWH
UDI-Device Identifier00888912114080
UDI-Public(01)00888912114080
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2021
Device Model Number315-0C-712
Device Catalogue Number315-0C-712
Device Lot Number011R1011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2019
Initial Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR